Alert archive / Iowa / Freeze Warnings in 2009
Freeze Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this freeze warning at Oct 9, 2009, 3:46 AM CDT for 4 states. It took effect at Oct 10, 2009, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2009, 3:46 AM CDT (08:46 UTC)
- In effect from
- Oct 10, 2009, 4:00 AM CDT
- Expired
- Oct 10, 2009, 9:11 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Dakota County, NE, Dixon County, NE, Clay County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 94 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 090846 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 346 AM CDT FRI OCT 9 2009 .A FAST MOVING LOW PRESSURE SYSTEM AND THE ASSOCIATED COLD FRONT WILL BE SWINGING THROUGH THE REGION THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL FALL WELL BELOW FREEZING BEHIND THIS FRONT TONIGHT AND EARLY SATURDAY MORNING. LOWS ARE EXPECTED TO DROP INTO THE MID TO UPPER 20S IN NORTHWEST IOWA AND EXTREME SOUTHEAST SOUTH DAKOTA AROUND SUNRISE SATURDAY. THIS WILL MEAN THAT...BETWEEN THE MID 20 READINGS THIS MORNING NORTHWEST OF A YANKTON TO WINDOM LINE...AND THE 20S ON SATURDAY MORNING ACROSS THE ENTIRE REGION... ALL AREAS WILL HAVE SEEN A KILLING FREEZE THIS FALL. IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014- SDZ069>071-091700- /O.NEW.KFSD.FZ.W.0002.091010T1100Z-091010T1600Z/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-COTTONWOOD-JACKSON-DIXON-DAKOTA-YANKTON-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM... MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 346 AM CDT FRI OCT 9 2009 ...FREEZE WARNING IN EFFECT FROM 6 AM TO 11 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 AM CDT SATURDAY. TEMPERATURES WILL BE FALLING INTO THE MID AND UPPER 20S SOUTHEAST OF A YANKTON TO WINDOM LINE SATURDAY MORNING BEHIND A COLD FRONT MOVING THROUGH THE REGION OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001-MNZ071-072-080-089-097-098-SDZ038>040-050-052>068-091300- /O.CON.KFSD.FZ.W.0001.000000T0000Z-091009T1300Z/ LYON-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-BON HOMME- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE...LUVERNE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 346 AM CDT FRI OCT 9 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES IN THE MID TO UPPER 20S EARLY THIS MORNING WILL BE WARMING QUICKLY AFTER SUNRISE...REACHING INTO THE 35 TO 40 DEGREE RANGE BY MID MORNING UNDER PARTLY TO MOSTLY SUNNY SKIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
000 WWUS73 KFSD 091251 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 751 AM CDT FRI OCT 9 2009 .A FAST MOVING LOW PRESSURE SYSTEM AND THE ASSOCIATED COLD FRONT WILL BE SWINGING THROUGH THE REGION THIS AFTERNOON AND TONIGHT. ONCE AGAIN TEMPERATURES WILL FALL WELL BELOW FREEZING BEHIND THIS FRONT TONIGHT AND EARLY SATURDAY MORNING. IAZ001-MNZ071-072-080-089-097-098-SDZ038>040-050-052>068-091400- /O.EXP.KFSD.FZ.W.0001.000000T0000Z-091009T1300Z/ LYON-LINCOLN-MURRAY-NOBLES-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-BON HOMME- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WORTHINGTON...PIPESTONE...LUVERNE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 751 AM CDT FRI OCT 9 2009 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO QUICKLY RISE ABOVE FREEZING AS THE SUN RISES. && $$ IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014- SDZ069>071-092100- /O.CON.KFSD.FZ.W.0002.091010T1100Z-091010T1600Z/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-COTTONWOOD-JACKSON-DIXON-DAKOTA-YANKTON-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM... MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 751 AM CDT FRI OCT 9 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 AM TO 11 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 6 AM TO 11 AM CDT SATURDAY. TEMPERATURES WILL FALL WELL BELOW FREEZING SOUTHEAST OF A YANKTON TO WINDOM LINE SATURDAY MORNING BEHIND A COLD FRONT MOVING THROUGH THE REGION OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS73 KFSD 092025 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 PM CDT FRI OCT 9 2009 .A FAST MOVING LOW PRESSURE SYSTEM AND THE ASSOCIATED COLD FRONT WILL BE SWINGING THROUGH THE REGION THIS AFTERNOON AND TONIGHT. ONCE AGAIN TEMPERATURES WILL FALL WELL BELOW FREEZING BEHIND THIS FRONT TONIGHT AND EARLY SATURDAY MORNING. IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014- SDZ069>071-100430- /O.CON.KFSD.FZ.W.0002.091010T1100Z-091010T1600Z/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-COTTONWOOD-JACKSON-DIXON-DAKOTA-YANKTON-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM... MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 325 PM CDT FRI OCT 9 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 AM TO 11 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 6 AM TO 11 AM CDT SATURDAY. TEMPERATURES WILL FALL WELL BELOW FREEZING SOUTHEAST OF A YANKTON TO WINDOM LINE SATURDAY MORNING BEHIND A COLD FRONT MOVING THROUGH THE REGION. THESE TEMPERATURES WILL BRING THE GROWING SEASON TO AN END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BT
000 WWUS73 KFSD 100207 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 907 PM CDT FRI OCT 9 2009 .A FAST MOVING LOW PRESSURE SYSTEM AND THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT. TEMPERATURES WILL FALL WELL BELOW FREEZING BEHIND THIS FRONT TONIGHT AND EARLY SATURDAY MORNING. IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014- SDZ069>071-101015- /O.CON.KFSD.FZ.W.0002.091010T1100Z-091010T1600Z/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-COTTONWOOD-JACKSON-DIXON-DAKOTA-YANKTON-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM... MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 907 PM CDT FRI OCT 9 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 AM TO 11 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 6 AM TO 11 AM CDT SATURDAY. TEMPERATURES WILL FALL WELL BELOW FREEZING SOUTHEAST OF A YANKTON TO WINDOM LINE SATURDAY MORNING BEHIND A COLD FRONT MOVING THROUGH THE REGION. THESE TEMPERATURES WILL EFFECTIVELY BRING THE GROWING SEASON TO AN END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BT
000 WWUS73 KFSD 100845 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CDT SAT OCT 10 2009 .A NORTHWEST FLOW OF UNSEASONABLY COLD AIR HAS FOLLOWED A SNOW BAND THAT MOVED SOUTHEAST OVER THE AREA LAST NIGHT. FREEZING TEMPERATURES WILL AFFECT THE ENTIRE AREA THIS MORNING. IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014- SDZ069>071-101600- /O.EXT.KFSD.FZ.W.0002.091010T0900Z-091010T1600Z/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-COTTONWOOD-JACKSON-DIXON-DAKOTA-YANKTON-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM... MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 345 AM CDT SAT OCT 10 2009 ...FREEZE WARNING NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE FREEZE WARNING IS NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING. BELOW FREEZING TEMPERATURES WILL AFFECT THE AREA THIS MORNING. THIS UNSEASONABLE COLD WILL BRING AN END TO THE GROWING SEASON OVER THE ENTIRE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RSR
000 WWUS73 KFSD 101411 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 911 AM CDT SAT OCT 10 2009 .UNSEASONABLY COLD AIR WILL CONTINUE TO BE IN PLACE THROUGHOUT THE DAY TODAY. TEMPERATURES ARE EXPECTED TO SLOWLY RISE ABOVE THE FREEZING MARK...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. THIS WILL END THE ISSUANCE OF FROST/FREEZE PRODUCTS FOR THE TRI STATE AREA AS THE GROWING SEASON AS ENDED. IAZ002-003-012>014-020>022-031-032-MNZ081-090-NEZ013-014- SDZ069>071-101515- /O.CAN.KFSD.FZ.W.0002.000000T0000Z-091010T1600Z/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-COTTONWOOD-JACKSON-DIXON-DAKOTA-YANKTON-UNION- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM... MOUNTAIN LAKE...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 911 AM CDT SAT OCT 10 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE EXPECTED TO SLOWLY CLIMB ABOVE FREEZING BY MID TO LATE MORNING. $$ HEITKAMP
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Oct 8, 9:38 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Oct 8, 9:38 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
938 PM CDT THU OCT 8 2009
.DISCUSSION...
FIRST OF THE VERY COLD NIGHTS TONIGHT...THIS ONE A BIT MORE TO THE
RADIATIVE SIDE OF THE EQUATION COMPARED TO THOSE NEXT SEVERAL.
TMPS ARE FALLING QUICKLY THIS EVENING AS NLY WNDS DIMINISH...AND
WITH DWPTS IN THE 20S...EXPECT THAT 20S WL BE A COMMON ENDING POINT
FOR TMPS TONIGHT. SKYCOVER IS ALSO NOT EXPECTED TO BECOME A
SIGIFICANT FACTOR...WITH EXCEPTION OF MID CLDS BRUSHING THRU SERN
CWA WHICH WL ALSO BE WHERE NLY WINDS HOLD ON LONGER. WITH TMPS
FALLING OFF FASTER THAN ANY GUIDANCE...LKLY NEED TO SHAVE A COUPLE
DEGREES OR MORE OFF GOING LOWS IN CLEAR/LIGHT WIND AREAS...AND THIS
ALSO HAS NECESSITATED EXPANDING THE FREEZE WARNING DOWN A COUPLE
TIERS...INCLUDING THE IMMEDIATE SIOUX FALLS AREA. WHILE THE HEART
OF THE CITY WL PROBABLY ESCAPE THE HARDEST FREEZE...MOST IF NOT ALL
AREAS WL SEE TMPS DOWN TO FREEZING...WITH EXCEPTION OF EXTREME SE.
BY SAT/SAT NIGHT...GROWING SEASON WL BE OVER FOR ALL AREAS. /CHAPMAN
&&
.AVIATION...
IT IS ANTICIPATED THAT CONDS WL BE VFR TONIGHT AND THRU 00Z
SATURDAY. HOWEVER FM 00Z TO 06Z SATURDAY...A STRONG CDFNT WL MOVE
ACROSS THE WRN HALF OF THE FSD FA...TO THE I 29 AREA. BEHIND IT WL
BE WINDY CONDITIONS FM THE NW AND AREAS OF MVFR CONDS. /MJF
&&
.PREV DISCUSSION...
FREEZE WARNING IN PLACE OVER NORTHERN COUNTIES AND WITH THE DRY AIR
FILTERING IN. SEE NO REASON TO CHANGE AS THIS STILL APPEARS TO BE
THE AREA WITH THE HIGHEST PROBABILITY OF DROPPING BELOW 28 DEGREES
FOR A FEW HOURS. CLOUD COVER WILL PLAY A ROLE AS LATEST MODELS HINT
THAT SHAKING OFF MID AND HIGH CLOUDS IN THE SOUTH WILL BE A CONCERN.
BUT AGAIN...FOR THOSE AREAS THAT DO NOT OFFICIALLY FREEZE
TONIGHT...IT WILL OCCUR ON EITHER SATURDAY MORNING OR SUNDAY MORNING
AS A SECONDARY COLDER COLD FRONT SWINGS SOUTH FRIDAY NIGHT. SO...BE
READY FOR THE FIRST FREEZE OF THE SEASON OVER THE NEXT 3 DAYS.
OTHERWISE...LOWS FROM THE MID 20S ALONG HIGHWAY 14 TO THE LOWER 30S
MOST OTHER LOCATIONS. WILL FORGO A FROST ADVISORY OVER THE REMAINDER
OF THE CWA AS A HARD FREEZE IS EXPECTED ON SATURDAY AND SUNDAY
MORNINGS. SO...SOME PATCHY FROST POSSIBLE TONIGHT BUT CLOUDS MAY
HAMPER A WIDESPREAD FROST ANYWAY. /08
OVERALL...FRIDAY NOT LOOKING LIKE THAT BAD OF A DAY WITH INCREASING
CLOUDS IN THE WEST OUT AHEAD OF THE NEXT COLD FRONT TO AFFECT OUR
AREA. WITH SKIES EXPECTED TO REMAIN AT MOST PARTLY CLOUDY IN OUR
EAST...LOOKING FOR HIGHS IN THE MID 50S IN OUR SOUTHEAST TO UPPER
40S IN OUR WEST WHERE CLOUDS WILL INCREASE FIRST. MODELS IN DECENT
AGREEMENT WITH REGARD TO TIMING OF FRONT...ALBEIT THE GFS JUST A TAD
SLOWER...BUT COULD SEE A FEW LIGHT SHOWERS SNEAK INTO OUR FAR WEST
BY LATE AFTERNOON WITH MID LEVEL WAA AND LOW LEVEL CONVERGENCE OUT
AHEAD/ALONG THE FRONT. THINGS BEGIN TO GO DOWNHILL ON FRIDAY NIGHT
AS THE FRONT SWEEPS ACROSS THE CWA...WITH RAPIDLY FALLING
TEMPERATURES WITH THE PASSAGE OF THE SYSTEM. GOOD FORCING ALONG AND
BEHIND THE FEATURE WITH STRONG MID LEVEL FRONTOGENESIS AND ENOUGH
MOISTURE CONVERGENCE TO DROP A QUICK SHOT OF 1 TO 2 INCHES OF SNOW
ACROSS THE AREA. STAYED ON THE LOWER SIDE OF QPF WITH LITTLE
INSTABILITY ABOVE THE FRONT. PRECIPITATION MAY INITIALLY START AS A
BRIEF PERIOD OF RAIN BEFORE TEMPERATURES ALOFT BEHIND THE FRONT DROP
QUICKLY BELOW ZERO C. LOWS WILL DROP INTO THE MID 20S WEST TO NEAR
30 FAR SOUTHEAST.
SATURDAY IS LOOKING TO BE A RAW DAY WITH LIGHT SNOW ENDING IN OUR
SOUTHEAST IN THE MORNING. WILL BE A BREEZY DAY WITH GUSTY
NORTHWESTERLY WINDS AND TEMPERATURES REMAINING IN THE MID TO UPPER
30S WITH 850 MB TEMPS AROUND -8 TO -10 C. WIND CHILLS WILL BE IN THE
20S. WITH THE PASSAGE OF THE SYSTEM...CLOUDS WILL DECREASE FROM WEST
TO EAST IN THE AFTERNOON AND EVENING...AND MODELS HAVE COME IN MUCH
COOLER FOR SATURDAY NIGHT. WITH CLEARING SKIES AND DYING WINDS LOWS
WILL BOTTOM OUT IN THE UPPER TEENS TO LOWER 20S.
ONLY A BRIEF REPRIEVE FROM THE ACTIVE PATTERN HOWEVER...WITH MODELS
CONTINUING TO POINT TO ANOTHER SHORTWAVE AFFECTING THE AREA LATER ON
SUNDAY AND SUNDAY NIGHT...WITH RETURNING MIDLEVEL WAA AND MIDLEVEL
FRONTOGENESIS IN OUR SOUTH. GFS OFFERING THE NORTHERN MOST
SOLUTION...THOUGH WITH BETTER CONSISTENCY KEPT PRECIPITATION MAINLY
IN OUR SOUTHERN AREAS PER THE ECMWF. AMASS STILL LOOKS COLD ENOUGH
ALOFT FOR SNOW...THOUGH COULD SEE A BRIEF RAIN/SNOW MIX ON SUNDAY
AFTERNOON AT THE ONSET OF PRECIPITATION WITH SURFACE TEMPS ABOVE
FREEZING...THOUGH WOULD QUICKLY BECOME ALL SNOW. QPF LOOKS PRETTY
LIGHT AT THIS POINT...WITH GENERALLY LESS THAN HALF AN INCH OF SNOW
IN OUR SOUTH ON SUNDAY NIGHT.
LOOKS LIKE A SLOW MODERATION IN TEMPERATURES THROUGH THE MIDDLE OF
NEXT WEEK AS UPPER LEVEL RIDGING TRIES TO BUILD INTO THE
REGION...THOUGH SOME MODEL DIFFERENCES WITH REGARD TO THE UPPER
LEVEL PATTERN FOR NEXT WEEK. MAY SEE HIGHS GET BACK INTO THE 50S BY
WEDNESDAY...WITH SOME POSSIBLE SHOWERS FOR MIDWEEK. /JM
&&
.AVIATION...
VFR THROUGH 18Z FRIDAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING FROM 3 AM TO 8 AM CDT FRIDAY FOR IAZ001.
MN...FREEZE WARNING FROM 3 AM TO 8 AM CDT FRIDAY FOR MNZ071-072-080-
089-097-098.
NE...NONE.
SD...FREEZE WARNING FROM 3 AM TO 8 AM CDT FRIDAY FOR SDZ038>040-050-
052>068.
&&Hazardous weather outlook, Oct 8, 9:51 AM CDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 951 AM CDT THU OCT 08 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 951 AM CDT THU OCT 08 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE TEMPERATURES... TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR AN EXTENDED PERIOD TONIGHT ALONG THE HIGHWAY 14 CORRIDOR FROM HURON TO BROOKINGS TO MARSHALL. TO THE SOUTH OF THIS AREA...FREEZING TEMPERATURES WILL BE SPOTTIER WITH LOWS IN THE LOWER 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A BAND OF SNOW WILL WORK FROM WEST TO EAST ON FRIDAY NIGHT INTO SATURDAY MORNING. AS IT APPROACHES THE INTERSTATE 29 CORRIDOR THE SNOW COULD INTENSIFY SLIGHTLY...BRINGING A CHANCE FOR 1 TO 2 INCHES OF SNOW FROM YANKTON TO SIOUX FALLS TO ORANGE CITY AND SIOUX CITY. A HARD FREEZE IS THEN EXPECTED FOR THE ENTIRE AREA ON EITHER SATURDAY MORNING OR SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
Nearby
Freeze Warnings in Iowa, 2009Freeze Warnings in South Dakota, 2009Freeze Warnings in Nebraska, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.